MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from united states (us) reported an observation of elevated atellica im vitamin b12 (vb12) patient result for a sample, which was discordant relative to repeat testing.Siemens evaluated the instrument data, and the information provided by the customer.Quality control (qc) recovered within the laboratory established ranges on the event date.Reagent issues were ruled out based on quality control (qc) recovery and calibration were within acceptable ranges.No anomalies were reported in the other patient sample testing, which demonstrated that the analyzer was performing as expected.Based on the provided data, siemens determined that the cause of the discordant result was consistent with sample integrity or quality.The presence of cellular debris, due to improper sample handling, was a plausible factor contributing to the patient's elevated vb12 result(s), which normalized upon retesting after an extended time between the sample testing.A customer bulletin titled ¿preanalytical variation and specimen integrity,¿ will be issued to the customer to enhance their understanding of preanalytical factors that may influence assay performance.Return of the patient sample for further investigation was not warranted because reported discordant result was not reproducible.A product problem was not identified.The customer is operational.
 
Event or Problem Description
The customer reported an observation of elevated atellica im vitamin b12 (vb12, lot#: 300) patient result for a sample, which was discordant relative to repeat testing.The initial above-assay range result was not reported to the physician(s).Following the above-assay range result, the customer did not perform a dilution as provided in the instructions for use (ifu) because the diluent was not available onboard the analyzer.Subsequently, the sample was retested after re-centrifugation on an alternate atellica im 1300 analyzer for troubleshooting purposes, which yielded the same elevated result.The sample was then retested on an alternate dimension vista 1500 system, yielding a lower result than the previous results.This lower retested result was reported as the correct result to the physician(s).Additionally for troubleshooting purposes, the sample was retested on the original analyzer, an alternate atellica im 1300 analyzer, and an alternate dimension vista 1500 system, all of which yielded lower results.There are no known reports of patient intervention or adverse health consequences due to this event.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
ATELLICA IM VITAMIN B12 (VB12)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key23400475
Report Number1219913-2025-00199
Device Sequence Number18645863
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public(01)00630414600277(10)20352300(17)260227
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number20352300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown